Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 51, NWS Des Moines, IA

June 26, 2013Black Hawk County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 26, 2013, 2:02 AM CDT for Black Hawk County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 2:02 AM CDT (07:02 UTC)
Expired
Jun 26, 2013, 8:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:54 AM CDTHEAVY RAIN 35 Nne Evansdale, IA3 INCHES OR MORE REPORTED IN DEWAR. FIELDS FLOODED MORE THAN ANYTIME THIS YEAR. STANDING WATER IN YARDS AND ROADS. LOCAL CREEK OUT OF ITS BANK AND CONTINUING TO RISE.
Jun 26, 4:44 AM CDTFLASH FLOOD5 Nne Evansdale, IAWATER OVER DONALD RD NEAR DEWAR
Jun 26, 4:46 AM CDTFLASH FLOOD3 W Dunkerton, IAWATER OVER ROAD. CLOSURE AT DUNKETON AND RAYMOND RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 162 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2162 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS53 KDMX 260702
FFWDMX
IAC013-261300-
/O.NEW.KDMX.FF.W.0051.130626T0702Z-130626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
202 AM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...

* UNTIL 800 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE   
  AREA...ESPECIALLY IN THE EASTERN HALF OF BLACK HAWK COUNTY.        
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN COMMON. AN      
  ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS THE AREA       
  THROUGH 3 AM.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WATERLOO...CEDAR FALLS...EVANSDALE...HUDSON AND LA PORTE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4230 9253 4247 9254 4247 9256
      4264 9255 4264 9207 4248 9208 4247 9207

$$

BEERENDS
4 follow-up statements
736 
WGUS73 KDMX 260806
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
306 AM CDT WED JUN 26 2013

IAC013-261300-
/O.CON.KDMX.FF.W.0051.000000T0000Z-130626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
306 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BLACK HAWK COUNTY UNTIL
800 AM CDT...

AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA...ALTHOUGH A WEAKENING TREND HAS BEEN OBSERVED RECENTLY.  
DOPPLER RADAR PRECIPITATION ESTIMATES INDICATED THAT THREE TO FIVE 
INCHES OF RAIN HAS ALREADY FALLEN IN EASTERN BLACK HAWK 
COUNTY...WITH A SPOTTER IN DEWAR REPORTING AT LEAST THREE INCHES OF 
RAIN.  WATER WAS STANDING IN YARDS AND ROADS WITH CONSIDERABLE FIELD 
FLOODING AND CREEKS OUT OF THEIR BANKS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE 
FAR EASTERN WATERLOO...DUNKERTON...RAYMOND...EVANSDALE...HUDSON AND 
LA PORTE CITY.

STREAMS AND CREEKS MOST LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE 
CRANE CREEK...ELK RUN...CAMP CREEK...SPRING CREEK AND INDIAN CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4230 9253 4247 9254 4247 9256
      4264 9255 4264 9207 4248 9208 4247 9207

$$

SMALL
207 
WGUS73 KDMX 260943
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT WED JUN 26 2013

IAC013-261300-
/O.CON.KDMX.FF.W.0051.000000T0000Z-130626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
443 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 800 AM CDT...

AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA.  DOPPLER RADAR ESTIMATES SHOW THREE TO FIVE INCHES OF RAIN 
OVER EASTERN PORTIONS OF THE COUNTY. RUNOFF FROM THIS EXCESSIVE 
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
MAY EXPERIENCE FLASH FLOODING INCLUDE EVANSDALE AND LA PORTE CITY.  
STREAMS AND CREEKS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE CAMP 
CREEK...SPRING CREEK...INDIAN CREEK AND ELK RUN.

AT 425 AM...THE BLACK HAWK COUNTY SHERIFF REPORTED SEVERAL ROADS AT 
LEAST PARTIALLY COVERED BY WATER WITH CLOSURES NEAR THE TOWNS OF 
RAYMOND...DUNKERTON AND DEWAR.  ROADS IMPACTED INCLUDE RAYMOND AND 
DUNKERTON ROAD...AS WELL AS DONALD ROAD NEAR DEWAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4230 9229 4246 9232 4264 9242
      4264 9207 4248 9208 4247 9207

$$

SMALL
030 
WGUS73 KDMX 261045
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
545 AM CDT WED JUN 26 2013

IAC013-261300-
/O.CON.KDMX.FF.W.0051.000000T0000Z-130626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
545 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 800 AM CDT...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  
DOPPLER RADAR ESTIMATES SHOW THREE TO FIVE INCHES OF RAIN OVER 
EASTERN PORTIONS OF THE COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL 
WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY 
EXPERIENCE FLASH FLOODING INCLUDE EVANSDALE AND LA PORTE CITY.  
STREAMS AND CREEKS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE CAMP 
CREEK...SPRING CREEK...INDIAN CREEK AND ELK RUN..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4230 9229 4246 9232 4264 9242
      4264 9207 4248 9208 4247 9207

$$

BOKSA
376 
WGUS73 KDMX 261158
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
658 AM CDT WED JUN 26 2013

IAC013-261212-
/O.CAN.KDMX.FF.W.0051.000000T0000Z-130626T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
658 AM CDT WED JUN 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY IS CANCELLED...

THE BLACK HAWK COUNTY SHERIFFS DEPUTIES OUT IN THE COUNTY REPORTED 
THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE AND NO ROADS WERE CLOSED...THUS ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4230 9206 4230 9229 4246 9232 4264 9242
      4264 9207 4248 9208 4247 9207

$$

BOKSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 25, 11:30 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT TUE JUN 25 2013

.UPDATE...
ISSUED AT 644 PM CDT TUE JUN 25 2013

WITH LITTLE CONVECTION HAVING FIRED YET...HAVE UPDATED WX/POP
TRENDS IN GRIDS TO BEGIN HIGHER POPS LATER TONIGHT. A FEW STORMS
TRYING TO GET GOING ACROSS WEST CENTRAL IA...BUT NOT HAVING MUCH
LUCK. ANTICIPATE ACTIVITY TO NOW DEVELOP LATER THIS
EVENING/OVERNIGHT WITH LLJ INCREASING. HOWEVER THIS MAY CONFINE
ACTIVITY MORE TO THE EASTERN CWA WITH LLJ ORIENTED MORE TOWARD
EASTERN IA TOWARD 03-06Z. THEREFORE HAVE ADJUSTED LIKELY POPS TO
ACCOUNT FOR THIS POSSIBILITY.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 306 PM CDT TUE JUN 25 2013

WEATHER FORECAST TONIGHT IS COMPLICATED BY THE BOUNDARIES THAT HAVE
LEFT FROM THE PAST SEVERAL DAYS OF CONVECTION. THE TRICK TO THIS
FORECAST IS FIGURING OUT WHERE INITIATION WILL TAKE PLACE. HIGH
RESOLUTION MODELS ARE ALL OVER THE PLACE WITH THE INITIATION...BUT
THE EVENTUAL EVOLUTION IS LITTLE IN QUESTION. INITIATION WILL
LIKELY TAKE PLACE SOMEWHERE OVER CENTRAL OR NORTHWEST IA WITH THE
SYSTEM DEVELOPING IN TO AN UPSCALE COMPLEX...EVENTUALLY WINDING
OUT SOUTHEAST THROUGH THE CWA. FEEL THE NEXT FEW HOURS WILL HOLD
THE KEY AS LOW PRESSURE OVER KS LIFTS NORTHEAST WITH BOUNDARY
EXTENDING FROM THE LOW INTO NWRN MO...THEN SOUTHEAST HELPS CREATE
LIFT AND SHEAR. WILL LEAVE THE FA AS IS. IT IS WELL PLACED GIVEN
ANTECEDENT SOIL CONDITIONS.

.LONG TERM.../WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 306 PM CDT TUE JUN 25 2013

A FEW SHOWERS AND STORMS ARE POSSIBLE ACROSS OUR NORTHERN AND
EASTERN COUNTIES ON WEDNESDAY AS A TROUGH OF LOW PRESSURE
DEPARTS TOWARD THE EAST. HAVE MAINTAINED SLIGHT POPS IN THESE
AREAS TO ACCOUNT FOR THIS. THEREAFTER...A DRIER AND SOMEWHAT
COOLER WEATHER PATTERN WILL BECOME ESTABLISHED IN THE FORM OF
FAIRLY QUICK NORTHWESTERLY FLOW ALOFT FROM WEDNESDAY NIGHT THROUGH
FRIDAY. WHILE A FEW SUBTLE SHORTWAVES MOVING THROUGH THIS FLOW MAY
PROVIDE BRIEF BOUTS OF FORCING FOR ADDITIONAL STORMS...ATMOSPHERIC
MOISTURE WILL BE MUCH MORE LIMITED AND ANYTHING THAT DOES DEVELOP
WOULD BE VERY ISOLATED AND BRIEF. THEREFORE HAVE REMOVED POPS FROM
THE FORECAST FOR THIS PERIOD. ALSO KEPT TEMPERATURES FAIRLY
WARM...AS MODEST NORTHWESTERLY FLOW WILL BE OFFSET BY A LACK OF
COLD AIR ADVECTION AND FULL SUMMERTIME INSOLATION.

MEANWHILE...DURING THE LATTER HALF OF THE WORK WEEK A LARGE 500 MB
HIGH PRESSURE CENTER WILL INTENSIFY OVER THE SOUTHWESTERN U.S. AS
BROAD LOW PRESSURE SLIDES EASTWARD ACROSS CANADA. BY FRIDAY THIS
LOW PRESSURE WILL BE ABLE TO CARVE OUT A TROUGH ACROSS THE EASTERN
U.S. WHICH WILL PUSH THE HIGH A BIT FURTHER WEST AND PLACE IOWA
BENEATH MORE OF A CYCLONIC FLOW REGIME ON THE WESTERN PERIPHERY OF
A GREAT LAKES LOW. THIS WILL LEAD TO COOLER WEATHER AND A RETURN
OF RAIN CHANCES FOR THE WEEKEND AND INTO EARLY NEXT WEEK. AT THIS
TIME IT APPEARS THAT THE STRONGEST...INITIAL SHORTWAVE USHERING IN
THIS CYCLONIC FLOW WILL PROVIDE THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS AROUND SATURDAY. HOWEVER...THIS SCENARIO WOULD FAVOR
LIMITED COVERAGE AND INTENSITY OF ANY STORMS AND THE HAZARDOUS
WEATHER THREAT SHOULD BE PRETTY LOW. HAVE GONE WITH 20 TO 30 POPS
FOR THE WEEKEND AND NO MAJOR IMPACTS ARE ANTICIPATED. MEANWHILE
HIGHS WILL BE IN THE 70S IN MANY AREAS AND HAVE LOWERED OVERNIGHT
MIN TEMPS TO AROUND 60 ON SATURDAY NIGHT AND SUNDAY NIGHT.

LOOKING INTO NEXT WEEK NO SIGNIFICANT PATTERN CHANGES ARE APPARENT
AND THE COOL WEATHER COULD HOLD FOR QUITE SOME TIME.
HOWEVER...WITH A LACK OF ANY LARGE SCALE FORCING SYSTEMS IT
APPEARS MOSTLY DRY AND HAVE REMOVED THE LOW POPS FROM MONDAY AND
TUESDAY.

&&

.AVIATION...26/06Z
ISSUED AT 1130 PM CDT TUE JUN 25 2013

THUNDERSTORMS STARTING TO BECOME MORE WIDESPREAD ACROSS THE
CWA...THEREFORE HAVE INSERTED TEMPO GROUPS AT ALL TAF SITES EXCEPT
KFOD. AT THIS TIME...SITES FURTHER EAST HAVE A BETTER CHANCE AT
SEEING ACTIVITY THEREFORE LEFT THEM WITH VCTS. OTHERWISE SHOULD SEE
SOME CLOUD COVER STICK AROUND FOR WEDNESDAY...THEN CLEARING TOWARD
WEDNESDAY AFTERNOON INTO THE EVENING. WINDS TO SHIFT AROUND TO THE
WEST/NORTHWEST WEDNESDAY BEHIND THE SFC TROUGH AXIS. THERE IS A
CHANCE FOR SOME ISOLATED THUNDERSTORMS ACROSS THE FAR NORTHEAST/EAST
WEDNESDAY AFTERNOON. HOWEVER ACTIVITY MAY DEVELOP JUST TO THE EAST
OF THE AREA...SO UNCERTAINTY IS HIGH. THEREFORE HAVE LEFT ANY
THUNDER FOR WEDNESDAY AFTERNOON OUT THE TERMINALS AT
KMCW...KALO...AND KOTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BLACK HAWK-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-
POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

UPDATE...BEERENDS
SHORT TERM...MS JUN 13
LONG TERM...LEE
AVIATION...BEERENDS
Hazardous weather outlook, Jun 25, 9:32 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT TUE JUN 25 2013

IAZ004>007-015>017-023>028-033>039-048>050-062-261030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
POWESHIEK-
932 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT
THROUGH SUNRISE WEDNESDAY. THESE THUNDERSTORMS WILL BE CAPABLE
OF ALL MODES OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAINFALL...AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS NORTHEAST AND EAST
ON WEDNESDAY...THEN AFTER SEVERAL DRY DAYS THUNDERSTORM CHANCES
WILL RETURN FROM SATURDAY INTO EARLY NEXT WEEK. THE SEVERE
WEATHER POTENTIAL APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

IAZ044>047-057>061-070>075-081>086-092>097-261030-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
932 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO LATE THIS EVENING INTO THE
EARLY MORNING HOURS WEDNESDAY...AND THEN MOVE EAST AND SOUTHEAST
CLEARING MOST OF THE AREA LATE TONIGHT. THESE THUNDERSTORMS WILL
BE CAPABLE OF ALL MODES OF SEVERE WEATHER INCLUDING LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS NORTHEAST AND EAST
ON WEDNESDAY...THEN AFTER SEVERAL DRY DAYS THUNDERSTORM CHANCES
WILL RETURN FROM SATURDAY INTO EARLY NEXT WEEK. THE SEVERE
WEATHER POTENTIAL APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MJB

In the hours before

Special weather statement, Jun 26, 12:12 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT WED JUN 26 2013

IAZ039-260545-
BLACK HAWK-
1212 AM CDT WED JUN 26 2013

...NICKEL HAIL POSSIBLE...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL BLACK HAWK COUNTY...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
    RURAL BLACK HAWK COUNTY AT 1230 AM CDT

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, Jun 26, 1:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
152 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             3 SW JESUP GOLF COURSE  42.45N 92.13W
06/25/2013  E1.00 INCH       BLACK HAWK         IA   BROADCAST MEDIA

            REPORT FROM SOCIAL MEDIA.

&&

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningDMXBlack Hawk23 min
Jun 26, 12:32 AM CDTFlash Flood WarningDMXBremer, Butler6 hr
Jun 26, 8:33 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago42 min
Jun 26, 9:17 AM CDTSevere Thunderstorm WarningDMXHancock, Winnebago43 min
Jun 26, 1:58 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy47 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.